Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What can I do to treat dry skin due to prostate cancer medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 338 Questions
hi,I am a 65 year old male, BM1 39 so overweight with treatment for prostate cancer , post operative (11 years ago) psa currently 4.2 as on Bicalutamide `50 mg, metformin hydochloride (Bolamyn SR 500 mg) and 5mg daily amlodipine for hypotension
I have quite unpleasand skin reaction on the form of quite severe itching and a psorisis type skin dryness
Any ideas..I am usiing various skin creams but no very effective
can you assist at all please
Posted Sun, 6 May 2012 in Dry Skin
Answered by Dr. Sumanth.P 1 hour later

Thanks for your query.

The normal PSA - Prostatic Specific Antigen levels are below 4 nano gram per deciliter.

Skin reaction occurs in many cancerous conditions.

It occurs as a part of paraneoplastic syndrome.

It is a disease or symptoms which occur due to the presence of cancer in the body but not due to the local presence of cancer cells.

It occurs due to cytokines secreted by tumor cells or due to an immune response against tumor cells.

You can use moisturisers to prevent skin dryness. Also, You can take antihistaminics for Itching.

It would be better if you can send me the pictures of the skin lesions, so that I can suggest you better.

You can send me the pics at YYYY@YYYY with subject as ATTN to Dr. Sumanth.

Also please reply to this post saying you have sent the pics.

Anticipating your response.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: What can I do to treat dry skin due to prostate cancer medication? 3 hours later
Thank you

I am sending you some photo's soon

Answered by Dr. Sumanth.P 4 hours later

Thanks for your response.

Waiting for your photos which would help me out still furthur. And please do confirm mailing of the photos by writing here, so as to reply you at the earliest.

I will be available for your follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor